MAUDE Adverse Event Report: COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G19110
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported after receiving two complaints from a customer for the ncircle delta wire tipless stone extractors, the cook area representative opened and tested the two ncircle delta wire tipless stone extractors from his inventory and found they also cannot close completely.A little part is still visible.There was no patient involvement.The two customer complaints referenced above have been reported in mfr.Report numbers 1820334-2019-00593 and 1820334-2019-00656.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was returned for investigation.The returned packaging confirms the reported complaint device lot number.The device was returned with handle and the basket formation in the open position.Functional testing determined the handle actuates the basket formation to the open position; but it does not close completely.With the handle in the closed position, the basket formation protrudes 5 mm from distal tip of the basket sheath.The handle was reset and reassembled.Functional testing then determined the handle actuates the basket formation to the open and completely closed positions.The damage was not major and the complaint investigator was able to restore proper device function by adjusting the location of the basket subassembly inside the handle, but that is not an operation that the customer would be expected to perform.A review of the device history record found no non-conformances.A review of complaint history records revealed two other complaints associated with the complaint device lot number.All three complaints are from the same customer and have the same description.Two of the three devices were returned and were found to have been damaged during use, causing the reported issue.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: do not use excessive force to manipulate this device.Damage to the device may occur.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the available information from the investigation, it was concluded the most likely cause for the issue was that the user inadvertently applied too much force to the device, causing damage that prevented the basket from closing completely.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event information has been received.
 
Event or Problem Description
No new event information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
H6- ec conclusions code desc and desc 2.Investigation/evaluation: update: a review of complaint history, records two other complaints associated with the complaint device lot number.Linked complaints, mfr.Report number 1820334-2019-00593 (1 device) and mfr.Report number 1820334-2019-00656(1 device).The devices for the 2 linked complaints were not returned.Investigation of the returned devices did not determine that any manufacturing related issue occurred that would indicate a possible issue with other devices in the lot.Update: two devices returned to manufacturer for investigation.Device a the device was returned with the handle in the closed position and the basket formation partially closed.Functional testing determined the handle actuates basket formation, but the basket formation does not fully close.Visual examination found the support sheath is bowed starting at the nose of the male luer lock adapter( mlla) and the basket formation is bent with the appearance of being caught and pulled on.Device b: the device was returned with handle and the basket formation in the open position.The basket wires were observed to be bent.Functional testing determined the handle actuates the basket formation to the open position; but it does not close completely.With the handle in the closed position, the basket formation protrudes 5 mm from distal tip of the basket sheath.Update: two devices were returned from the cook sales representatives' stock for not being able to fully close.Both devices were found to not fully close.It was found that the basket wires for both devices were slightly bent.It is possible that the baskets of the devices were damaged due to an unknown cause and that damage affected the ability of the baskets to completely close.Cause for the reported failure could not be established.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8425625
Report Number1820334-2019-00595
Device Sequence Number2242231
Product Code FFL
UDI-Device Identifier00827002191105
UDI-Public(01)00827002191105(17)211113(10)9307423
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/13/2021
Device Model NumberG19110
Device Catalogue NumberNTSED-024115-UDH
Device Lot Number9307423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/15/2019
06/07/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date05/08/2019
07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1